Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Much like others who have posted I was diagnosed with IBS-A and with the pattern of constipation followed by severe diarrhea. I treated with immodium which helped keep the diarrhea at bay but did nothing once I was back in the cycle. My GI wanted me to increase fiber to avoid the cycle. I know for most of you this is understandable. Last year I had to have a revision to a hip placement. I was in the hospital 2 days and about a month later developed C-Diff a severe intestinal infection. The symptoms were nausea, fatigue and extremely nasty and odorous diarrhea which led to a fecal test which confirmed the C-Diff. I went on antibiotics with mixed results mostly meaning it stopped the diarrhea but the C-Diff ultimately returned. My last treatment was 9 mos. ago. Heavy dose Vancomycin followed by heavy dosage of OTC Probiotic S.Boulardi . This seemed to resolve the C-Diff and also helped with the IBS even though the probiotic has produced undesirable symptoms (Gas, bloating, and cramps). I am still on the probiotic which primarily treats the Diarrhea but constipation develops. I am back to IBS-A. My anguish and anxiety are just like others on the forum. I have always been a social person and loved traveling but I am now more of a recluse and reluctant put my self in situations which could make for embarrassment. I am afraid to get off the probiotic since the C-Diff toxin may still be in my system and could reoccur. I would love to find something that would allow me to control the post-constipation diarrhea. I know there is no cure so am just sharing might nightmare so others will know it could be worse. On the rare occasion when I did travel during and after my C-Diff I would take a supply of the C-Diff antibiotics (quite costly) just in case it returned.
 
1 - 1 of 1 Posts
Top